Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 568, NWS Blacksburg, VA

September 15, 2011Appomattox County, Buckingham County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 15, 2011, 4:18 PM EDT for Appomattox County, Buckingham County, Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2011, 4:18 PM EDT (20:18 UTC)
Expired
Sep 15, 2011, 4:59 PM EDT
In force
41 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Appomattox County, VA, Buckingham County, VA

The radar

The Norfolk radar (KAKQ), 146 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WUUS51 KRNK 152018
SVRRNK
VAC011-029-152115-
/O.NEW.KRNK.SV.W.0568.110915T2018Z-110915T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT THU SEP 15 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUCKINGHAM COUNTY IN CENTRAL VIRGINIA
  EASTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA

* UNTIL 515 PM EDT.

* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR HIXBURG...OR 8 MILES EAST OF APPOMATTOX...AND MOVING EAST AT
  15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIXBURG...
  ANDERSONVILLE...
  SHEPPARDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3734 7846 3733 7852 3737 7859 3734 7859
      3732 7863 3725 7868 3722 7873 3723 7878
      3722 7879 3722 7882 3747 7876 3772 7834
      3769 7824 3764 7824
TIME...MOT...LOC 2018Z 279DEG 14KT 3736 7867

$$

KK
2 follow-up statements
071 
WWUS51 KRNK 152032
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EDT THU SEP 15 2011

VAC011-029-152115-
/O.CON.KRNK.SV.W.0568.000000T0000Z-110915T2115Z/
BUCKINGHAM VA-APPOMATTOX VA-
432 PM EDT THU SEP 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR BUCKINGHAM AND EASTERN APPOMATTOX COUNTIES...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HIXBURG...OR 10 MILES EAST OF APPOMATTOX...MOVING EAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  HIXBURG...
  ANDERSONVILLE...
  SHEPPARDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3734 7846 3733 7852 3737 7859 3734 7859
      3732 7863 3725 7868 3722 7873 3723 7878
      3722 7882 3747 7876 3772 7834 3769 7824
      3764 7824
TIME...MOT...LOC 2032Z 279DEG 14KT 3735 7863

$$

KK
914 
WWUS51 KRNK 152059
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT THU SEP 15 2011

VAC011-029-152109-
/O.CAN.KRNK.SV.W.0568.000000T0000Z-110915T2115Z/
BUCKINGHAM VA-APPOMATTOX VA-
459 PM EDT THU SEP 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR BUCKINGHAM AND EASTERN
APPOMATTOX COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3734 7846 3733 7852 3737 7859 3734 7859
      3732 7863 3725 7868 3722 7873 3723 7878
      3722 7882 3747 7876 3772 7834 3769 7824
      3764 7824
TIME...MOT...LOC 2059Z 279DEG 14KT 3733 7850

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:59 PM EDT, 19 minutes earlier.

Area forecast discussion, Sep 15, 3:59 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 PM EDT THU SEP 15 2011

.SYNOPSIS...
A STRONG COLD FRONT IS PASSING THROUGH OUR FORECAST REGION THIS
AFTERNOON...AND WILL CONTINUE TO MOVE EAST THROUGH THE EVENING.
HIGH PRESSURE WILL BUILD IN BEHIND THE COLD FRONT...AND WILL
BECOME WEDGED ALONG THE EASTERN SLOPES OF THE APPALACHIANS THROUGH
EARLY NEXT WEEK. THIS WILL RESULT IN CLOUDY AND COOLER CONDITIONS
FOR THE NEXT FEW DAYS.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 330 PM EDT THURSDAY...

THE COLD FRONT HAS ADVANCED TO THE BLUE RIDGE THIS AFTERNOON...AND
WILL CONTINUE TO MOVE EASTWARD THROUGH THE EVENING. DID HAVE A FEW
STRONG TO SEVERE THUNDERSTORMS DEVELOP OVER PORTIONS OF SOUTHSIDE
VIRGINIA THIS AFTERNOON...IN AN AREA OF ONLY PARTIAL CLOUD COVER
AND TEMPERATURES IN THE MID 80S. WILL CONTINUE TO WATCH THIS AREA
THROUGH FRONTAL PASSAGE THIS EVENING FOR ADDITIONAL SEVERE
THUNDERSTORM DEVELOPMENT. THE MAIN THREATS FROM THESE STORMS WILL
BE BOTH DAMAGING WINDS AND LARGE HAIL.

FURTHER WEST...HAVE NOTICED SEVERAL SURFACE OBSERVATIONS IN
SOUTHEAST WEST VIRGINIA AND THE MOUNTAIN EMPIRE REGION WHERE RAIN
SHOWERS OVER THE AREA HAVE ALLOWED TEMPERATURES TO FALL INTO THE
UPPER AN MID 50S. AS THESE SHOWERS PUSH EAST...EXPECT THEY WILL
KNOCK TEMPERATURES ACROSS THE NEW RIVER VALLEY AND THE ALLEGHANY
HIGHLANDS DOWNWARD A FEW DEGREES AS WELL.

HIGH PRESSURE BUILDS IN OVERNIGHT...AND WILL MOVE SOMEWHAT RAPIDLY
EASTWARD FROM THE GREAT LAKES INTO THE NEW ENGLAND STATES BY
FRIDAY EVENING. AS THIS OCCURS...WE WILL NOTICE OUR WINDS SHIFT
FROM NORTHWESTERLY THIS EVENING...TO NORTHEASTERLY ON FRIDAY
AFTERNOON. WITH HIGH PRESSURE WEDGED ALONG THE EASTERN SLOPES OF
THE APPALACHIANS...WE CAN EXPECT CLOUDY SKIES AND WELL BELOW
NORMAL TEMPERATURES FOR FRIDAY...SO MUCH SO THAT A FEW LOCATIONS
MAY EXPERIENCE RECORD COOL HIGH TEMPERATURES FOR THE DATE OF
SEPTEMBER 16TH. THAT STATED...FRIDAY IS WHEN THE DOME OF HIGH
PRESSURE WILL BE CLOSEST TO OUR AREA...AND WE CAN EXPECT SLIGHTLY
WARMER TEMPERATURES OVER THE WEEKEND AS THE HIGH SLIDE AWAY. THE
ONLY OTHER SIGNIFICANT CHANGE TO THE EARLIER FORECAST PACKAGE WAS
TO BACK OFF ON RAIN CHANCES FOR FRIDAY...AS WEATHER FORECAST
MODELS ARE LESS AGGRESSIVE ON FORECASTING A WAVE TO DEVELOP SOUTH
OF OUR AREA...AND TRIGGER ADDITIONAL RAIN SHOWERS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
AS OF 200 PM EDT THURSDAY...

MODELS SHOW A SHORT WAVE COMING THROUGH THE OHIO VALLEY ON SATURDAY.
THIS WILL BE REFLECTED AT THE SURFACE WITH AN INVERTED TROF OVER THE
TENNESSEE VALLEY. LOW LEVEL WINDS WILL MAINTAIN AN EASTERLY
COMPONENT. BY FRIDAY NIGHT AND SATURDAY THE MOISTURE BELOW 700 MB
GRADUALLY RETURNS NORTH. ISENTROPIC LIFT FROM 290-310K SLIGHTLY
INCREASES ON FRIDAY NIGHT AND SATURDAY...MAINLY IN THE SOUTHERN HALF
OF THE FORECAST AREA. SHOULD HAVE A DEEP ENOUGH LAYER OF MOISTURE TO
KEEP CLOUDS IN THROUGH SATURDAY WITH DRYING AT MID AND UPPER LEVELS
SATURDAY NIGHT AND SUNDAY.

FOR TEMPERATURES THROUGH THE PERIOD...WENT WITH COOLEST GUIDANCE FOR
AFTERNOON HIGHS AND WARMER GUIDANCE FOR OVERNIGHT LOWS. EXPECT WILL
BE IN THE EXTREME SOUTHWEST ON SATURDAY...AROUND THE MOUNTAIN EMPIRE
AREA WHICH MAY BREAK OUT OF THE WEDGE ON SATURDAY AND WARM UP CLOSER
TO 70 DEGREES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 200 PM EDT THURSDAY...

AT 500 MB THERE WILL BE WEAK RIDGING ON MONDAY FOLLOWED BY A
DEEPENING TROF OVER THE NORTHEAST UNITED STATES THROUGH THURSDAY.
AT THE SURFACE HIGH PRESSURE STARTS TO WEAKEN BUT DOES NOT
COMPLETELY PULL OUT OF THE MID ATLANTIC AREA UNTIL WEDNESDAY. GEFS
PREFERRED BY NCEP BRINGS THE NEXT FRONT THROUGH THE FORECAST AREA ON
THURSDAY. WILL HAVE LITTLE TO NO PROBABILITY OF RAIN THROUGH THE
EARLY PART OF THE WEEK THEN WILL INCREASE THE CHANCE AS THE FRONT
APPROACHES. TEMPERATURES WILL MODERATE DURING THE PERIOD. WILL STAY
CLOSE TO HPC GUIDANCE THROUGH THURSDAY.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 215 PM EDT THURSDAY...

15/17Z SURFACE OBSERVATIONS INDICATE THAT THE COLD FRONT IS MAKING
ITS WAY THROUGH SOUTHEAST WEST VIRGINIA...WITH A NORTHWESTERLY
WIND SHIFT AS THE FRONT PASSES. SEVERAL STATIONS ARE REPORTING
LOW STRATOCU DEVELOPING IN THE WAKE OF THE FRONT WITH BASES
RANGING ANYWHERE FROM 0.5KFT TO 1.5KFT. OVERRUNNING RAIN SHOWERS
ARE ALSO DEVELOPING ACROSS WEST VIRGINIA AND PUSHING EAST AS A
WEAK DISTURBANCE MOVES OVER THE FRONTAL BOUNDARY.

LOW CEILINGS WILL CONTINUE TO DEVELOP ALONG THE FRONT THROUGH THE
EVENING...BUT ARE EXPECTED TO LIFT A FEW HOURS AFTER FROPA AS THE
WEDGE OF COOLER AIR HUGGING THE SURFACE GROWS A DEEPER. WHILE THE
PRESSURE GRADIENT DOES NOT APPEAR TO BE VERY TIGHT BEHIND THE
FRONT THIS AFTERNOON AND WINDS NOT VERY STRONG...STILL CANNOT RULE
OUT BRIEF BUT GUSTY WINDS AS THE BOUNDARY PASSES DOWN THE BLUE
RIDGE...AFFECTING ROA. AS THE FRONT CONTINUES EAST THROUGH THE
EVENING...IT WILL TRIGGER A FEW THUNDERSTORMS EAST OF THE BLUE
RIDGE AS IT ENCOUNTERS WARMER MORE UNSTABLE AIR ACROSS THAT AREA.
SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND
LARGE HAIL.

HIGH PRESSURE WILL CONTINUE TO PUSH EAST OVERNIGHT...AND WILL THEN
BUILD SOUTHWARD ALONG THE EASTERN SLOPES OF THE APPALACHIANS. AS
THIS HAPPENS...EXPECT WINDS TO SHIFT FROM NORTHWESTERLY THIS
EVENING...TO NORTHEASTERLY OVERNIGHT...TO MORE OF AN EASTERLY
DIRECTION ON FRIDAY AFTERNOON. THE EASTERLY UPSLOPE DIRECTION WILL
BE CONDUCIVE FOR LOW CEILINGS AND FOG TO DEVELOP BY FRIDAY
EVENING...AND HAVE HINTED AT THIS TOWARD THE END OF THE 15/18Z SET
OF TAFS. WITH HIGH PRESSURE WEDGED ACROSS OUR REGION...AND UPSLOPE
FLOW EXPECTED TO CONTINUE INTO EARLY NEXT WEEK...LOW CEILINGS AND
LOW VISIBILITY DUE TO PERIODS OF FOG AND DRIZZLE WILL PERSIST FOR
THE NEXT FEW DAYS.

&&

.CLIMATE...
WITH THE COOL WEDGE...CLOUDS AND RAIN CHANCES FRIDAY...THE COOLEST
HIGH TEMPERATURE RECORDS COULD BE SET AT MOST OF OUR CLIMATE
SITES...AS WE ARE FORECASTING HIGHS IN THE 50S TO NEAR 60. BASED ON
THE CURRENT FORECAST ALL BUT BLUEFIELD HAVE A GOOD CHANCE OF SETTING
RECORDS.

STATION       RECORD COLDEST HIGH/YEAR
ROANOKE                 61/1986
LYNCHBURG               61/1996
DANVILLE                65/1963
BLACKSBURG              59/1976
BLUEFIELD               55/2000

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...JH/NF
CLIMATE...
Hazardous weather outlook, Sep 15, 3:20 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
320 PM EDT THU SEP 15 2011

NCZ005-006-VAZ044>047-058-059-161930-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
320 PM EDT THU SEP 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF SOUTHSIDE VIRGINIA AS A COLD FRONT APPROACHES
THE REGION. A FEW OF THESE THUNDERSTORMS WILL BECOME SEVERE...AND
CAPABLE OF PRODUCING LARGE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045-
161930-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER-
320 PM EDT THU SEP 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

16

In the hours before

Special weather statement, Sep 15, 2:15 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 PM EDT THU SEP 15 2011

VAZ044-045-058-059-151915-
CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-PITTSYLVANIA VA-
215 PM EDT THU SEP 15 2011

...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...CHARLOTTE...HALIFAX
AND PITTSYLVANIA COUNTIES...

AT 212 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF INGRAM...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR RIDGEWAY AROUND 225 PM...LEDA AROUND 245
PM...HALIFAX AROUND 250 PM...CODY AROUND 255 PM...CRYSTAL HILL AROUND
305 PM AND NATHALIE AROUND 310 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3714 7886 3681 7855 3668 7925 3683 7937

KK
Special weather statement, Sep 15, 3:57 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT THU SEP 15 2011

VAZ046-047-152100-
APPOMATTOX VA-BUCKINGHAM VA-
357 PM EDT THU SEP 15 2011

...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX AND BUCKINGHAM
COUNTIES...

AT 355 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
APPOMATTOX...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR TOGA AROUND 430 PM...ANDERSONVILLE AROUND 440
PM...BUCKINGHAM AROUND 445 PM...SHEPPARDS AROUND 455 PM AND DILLWYN
AROUND 500 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3734 7846 3734 7853 3737 7859 3734 7860
      3734 7891 3751 7892 3752 7889 3753 7890
      3754 7883 3755 7883 3773 7835 3769 7824
      3764 7824

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 2:15 PM EDTSpecial Weather StatementRNKHalifax60 min
Sep 15, 2:56 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax64 min
Sep 15, 3:57 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham63 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.